Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Viruses
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Question: I have HPV, my husband and I are planing on having a baby and I would like to know if having the virus could cause some problems on getting pregnant.
Answer: Not usually getting pregnant, but your ob needs to know, since there are some steps he/she needs to take to eliminate transmission to your child on delivery.
Viral Infection? [posted 1/14/99]
Questions: : I am a very healthy, physically fit male, 34 years old. I recently had
a physical and found my ast, alt, and ld levels to be very high. As much as 10 times
normal. I had another test 2 days after the first test and the results dropped almost in
half, in fact one of the results the ld went to normal levels. I drink, but not in large
quantities. I have been taking a sport supplement, creatine for about a month also. I have
not felt ill for over a year. Is there anything that could cause my levels to soar like
Answer: The most common cause is viral infections, but, they need to
be rechecked. These are pretty high even for a virus. Stop any alcohol in the meantime.
Problems After Viral Infection
Episode [posted 11/24/98]
Questions: Recently I was sick with some sort of
bacterial or viral infection. This infection was accompanied by an unbreakable fever of
103-104, severe sore throat, muscle pain (especially in my lower back), and swollen glands
in my neck. A doctor, who was not my regular doctor, prescribed me to 500mg of
Erythromycin three times a day. That prescription subdued the fever and eventually the
sore throat and muscle pain. After about 3 days on the drug, I began to develop diarrhea
and dark urine. The diarrhea was not constant, my main concern is my profuse persistent
dizziness that developed around the same time. For about 5 days now I have been very
dizzy, almost drunken like with seemingly a gloss to my eyes. This has been so bad that I
am unable to work, take part in social activities, or do many of the things that I could
do before, especially those things that require strength because I feel somewhat weak. My
regular physician just tested me for mono and for liver function, they both turned out to
be fine. My head is literally spinning trying to figure out what is wrong with me. Could
it be the Erythromycin or another underlying disorder? Please help ASAP
Answer: Unlikely the erythromycin. Has the dark urine cleared?
This could be your liver or glomeronephritis during the infection.
Questions: Why can't medicines cure viruses?
Answer: There are several anti-virals available. Treatment is available for the
Influenza virus, Herpes Virus, HIV virus, "Chicken Pox" virus, and Rota virus in
children. Viruses live in the intracellular part of the body and are hard to reach. Many
of these treatments will only slow down replication and not result in a "cure".
More research is in order and is being funded mainly through anti-AIDS funding.
Back to Drug InfoNet Home Page.
Back to Doctor FAQ main page.